Prednisone and "Moon Face"

Go down

Prednisone and "Moon Face"

Post by AbsolutelyFab on Fri Aug 07, 2009 7:12 pm

Is it possible to get moon face with low doses of Prednisone over long periods? I have been on 10mg per day for a few months in order to allow the Methotrexate to work. I have had a burst of 40mg for 1 week for my asthma. Yesterday my hubby asked me what my weight was. My weight has not fluctuated by more than a few pounds one way or another, but my face is definitely rounder.

Hugs,
Beth
avatar
AbsolutelyFab
Admin

Number of posts : 174
Age : 54
Registration date : 2008-09-05

View user profile

Back to top Go down

Re: Prednisone and "Moon Face"

Post by Melody297 on Fri Aug 07, 2009 8:48 pm

yes it is possible. The predisone will also make you gain weight. When I was on it, i had lots of energy but wanted to eat everything I got my hands on.( I would have slapped the hubby for asking my weight.). I was on 10 mg for over 2 years and I put on alot of weight. not to discourage you and it is hard to get off. That was all my last rhemy had me on, till i swapped docs. Then my new one weened me off of it.. You can not go cold turkey. I was put on it again later with my new rhemy when i had an awful flare, as probably why yours put you on it and metho.. When the metho kicks in hopefully they will ween you off the predisone. But it does give you bursts of energy.! sorry to ramble.. but you hit something that i knew something about.. good luck!!
Melody

Melody297

Number of posts : 64
Age : 53
Location : Conyers, Georgia
Registration date : 2008-09-09

View user profile

Back to top Go down

Re: Prednisone and "Moon Face"

Post by AbsolutelyFab on Sat Aug 08, 2009 7:59 pm

Thanks, Melody! Will the prednisone make you gain weight even if i'm not eating any more than I usually do? The reason I am asking this is I have actually had less of an appetite lately, but seem to gain 1 pound every couple of days. I'm wondering if I've got kidney involvement now. I don't feel an heavier, but do feel very bloated.

Hugs,
Beth
avatar
AbsolutelyFab
Admin

Number of posts : 174
Age : 54
Registration date : 2008-09-05

View user profile

Back to top Go down

Re: Prednisone and "Moon Face"

Post by yardman417 on Sun Aug 09, 2009 1:18 am

Beth
I have been on pred for 9 yrs now and have never gained weight from it, but i did get the moon face one time for about a week.
Have been on the Methro for quite some time now but am still not able to get off of the pred, the lowest i can get down to is 10mg.
I know that we all react diff to this stuff, but i do hope you the best

Take care
Ray PS if i asked my wife about her weight i wouldn't need the preds anymore Laughing
avatar
yardman417

Number of posts : 178
Age : 67
Location : Grove Oklahoma
Registration date : 2008-09-10

View user profile

Back to top Go down

Re: Prednisone and "Moon Face"

Post by Melody297 on Sun Aug 09, 2009 3:59 am

Im not sure about that question Beth, you may want to ask the doc about that one.!
But like Ray said, we all react different to different meds!!

take care
Melody

Melody297

Number of posts : 64
Age : 53
Location : Conyers, Georgia
Registration date : 2008-09-09

View user profile

Back to top Go down

Re: Prednisone and "Moon Face"

Post by socalmonica on Sun Aug 09, 2009 10:12 pm

Beth, I can tell you that when I was on pred, I didn't gain any weight, but I did get really bloated and I felt it in my clothes and saw it in my face. When I stopped taking it, because I had to get off of it fast per the doc, I lost a lot of weight very fast (8 pounds in a week). I also noticed that the first couple of days when I went to the bathroom in the morning, I would go several times in the first hour because I was retaining so much water. So, I think the answer to your question is yes because I wasn't eatting anymore than normal and actually I wasn't even gaining any weight but I sure did lose it when I went off of it. But I also agree with everyone that we're all different on these drugs. Hang in there!

socalmonica

Number of posts : 162
Age : 47
Location : Castaic CA
Registration date : 2008-09-04

View user profile

Back to top Go down

Re: Prednisone and "Moon Face"

Post by AbsolutelyFab on Wed Oct 07, 2009 8:10 pm

I am now down to 4 mg of prednisone a day from 10 mg (I was taking the 10 mg for at least 6 months). Now that I'm down to 4 mg, the pain is back. I don't want to take this stuff. I don't feel bloated any more and some of the roundness in my face has gone down, but I have gained a lot of weight in the last 6 months. Any suggestions? I don't have a follow-up with my rheumy until Dec. 7th, unless I need to see her before then.

The weather here has been cold & rainy, so some of the pain might be weather related.

Hugs,
Beth
avatar
AbsolutelyFab
Admin

Number of posts : 174
Age : 54
Registration date : 2008-09-05

View user profile

Back to top Go down

Re: Prednisone and "Moon Face"

Post by socalmonica on Wed Oct 07, 2009 8:38 pm

I'm glad you're down to 4 mg, that's good. I don't have any suggestions and I'm kind of in the same boat right now and am a bit nervous myself because I am going to a new doctor and he mentioned putting me back on it so I'd love to hear the suggestions. I have had bad encounters with it but he did remind me that they were on high doses and that my kidneys are starting to show mild damage. I don't have any protein in my urine which is good, but I do show other signs of damage and that's where he says the pred helps out too. To protect the kidneys and of course with the pain, etc. I don't know what to do myself. I hate the stuff. I am moving in a week so I am so scared I am going to wear myself out and set myself in a flare. I have a mean migrane today and I am pushing through it anyway. This house isn't going to pack itself.

socalmonica

Number of posts : 162
Age : 47
Location : Castaic CA
Registration date : 2008-09-04

View user profile

Back to top Go down

Re: Prednisone and "Moon Face"

Post by Sponsored content


Sponsored content


Back to top Go down

Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum